Alert archive / Colorado / Winter Storm Watches in 2016

Winter Storm Watch 3, NWS Pueblo, CO

February 21, 20167 counties in Colorado

NWS Pueblo, CO issued this winter storm watch at Feb 21, 2016, 3:09 PM MST for 7 counties in Colorado. It took effect at Feb 22, 2016, 2:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 21, 2016, 3:09 PM MST (22:09 UTC)
In effect from
Feb 22, 2016, 2:00 PM MST
Expired
Feb 22, 2016, 3:23 AM MST
In force
Issued by
NWS Pueblo, CO

Counties Costilla County, CO, Custer County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WWUS45 KPUB 212209
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
309 PM MST SUN FEB 21 2016

COZ075-080-082-220615-
/O.NEW.KPUB.WS.A.0003.160222T2100Z-160223T2100Z/
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...SPANISH PEAKS...GREENHORN MTN...PIKES PEAK
309 PM MST SUN FEB 21 2016

...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
AFTERNOON. 

* LOCATION...THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET...THE
  RAMPART RANGE AND PIKES PEAKS ABOVE 11000 FEET AND THE WET
  MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A QUICK MOVING PACIFIC STORM SYSTEM WILL MOVE
  ACROSS THE GREAT BASIN MONDAY AND CONTINUE ACROSS THE ROCKIES
  MONDAY NIGHT...SPREADING SNOW ACROSS THE AREA THROUGH THE DAY
  TUESDAY. 

* SNOW ACCUMULATION...8 TO 12 INCHES WILL BE POSSIBLE THROUGH THE
  DAY TUESDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE AT THE PEAKS. 

* WIND...NORTH TO NORTHEAST 15 TO 30 MPH. 

* IMPACT...TRAVEL MY BECOME HAZARDOUS DUE TO A COMBINATION OF
  SNOW...BLOWING SNOW...REDUCED VISIBILITIES AND ICY OR SNOW
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
2 follow-up statements
089 
WWUS45 KPUB 220443
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
943 PM MST SUN FEB 21 2016

COZ075-080-082-221300-
/O.CON.KPUB.WS.A.0003.160222T2100Z-160223T2100Z/
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...SPANISH PEAKS...GREENHORN MTN...PIKES PEAK
943 PM MST SUN FEB 21 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY AFTERNOON...

* LOCATION...THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET... 
  THE RAMPART RANGE AND PIKES PEAKS ABOVE 11000 FEET AND THE WET 
  MOUNTAINS ABOVE 10000 FEET. 

* CAUSE AND TIMING...A QUICK MOVING PACIFIC STORM SYSTEM WILL 
  MOVE ACROSS THE GREAT BASIN MONDAY AND CONTINUE ACROSS THE 
  ROCKIES MONDAY NIGHT...SPREADING SNOW ACROSS THE AREA THROUGH 
  THE DAY TUESDAY. 

* SNOW ACCUMULATION...8 TO 12 INCHES WILL BE POSSIBLE THROUGH 
  THE DAY TUESDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE AT THE 
  PEAKS. 

* WIND...NORTH TO NORTHEAST 15 TO 30 MPH.

* IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF 
  SNOW...BLOWING SNOW...REDUCED VISIBILITIES AND ICY OR SNOW 
  COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
774 
WWUS45 KPUB 221023
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
323 AM MST MON FEB 22 2016

COZ075-080-082-221830-
/O.UPG.KPUB.WS.A.0003.160222T2100Z-160223T2100Z/
/O.NEW.KPUB.WS.W.0003.160222T2100Z-160223T2100Z/
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...SPANISH PEAKS...GREENHORN MTN...PIKES PEAK
323 AM MST MON FEB 22 2016

...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 PM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* LOCATION...THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET... 
  THE RAMPART RANGE AND PIKES PEAKS ABOVE 11000 FEET AND THE WET 
  MOUNTAINS ABOVE 10000 FEET. 

* CAUSE AND TIMING...A QUICK MOVING PACIFIC STORM SYSTEM WILL 
  MOVE ACROSS THE GREAT BASIN MONDAY AND CONTINUE ACROSS THE 
  ROCKIES MONDAY NIGHT...SPREADING SNOW ACROSS THE AREA THROUGH 
  THE DAY TUESDAY. 

* SNOW ACCUMULATION...8 TO 14 INCHES WILL BE POSSIBLE THROUGH THE
  DAY TUESDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE AT THE PEAKS.

* WIND...NORTH TO NORTHEAST 15 TO 30 MPH.

* IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF 
  SNOW...BLOWING SNOW...REDUCED VISIBILITIES AND ICY OR SNOW 
  COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ073-221830-
/O.NEW.KPUB.WS.W.0003.160222T2100Z-160223T2100Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
INCLUDING...BLANCA PEAK
323 AM MST MON FEB 22 2016

...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 PM MST TUESDAY.

* LOCATION...THE NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000
  FEET.

* CAUSE AND TIMING...A QUICK MOVING PACIFIC STORM SYSTEM WILL 
  MOVE ACROSS THE GREAT BASIN MONDAY AND CONTINUE ACROSS THE 
  ROCKIES MONDAY NIGHT...SPREADING SNOW ACROSS THE AREA THROUGH 
  THE DAY TUESDAY. 

* SNOW ACCUMULATION...8 TO 14 INCHES WITH LOCALLY HIGHER AMOUNTS 
  ON EASTERN SLOPES.

* WIND...NORTH TO NORTHEAST 15 TO 30 MPH.

* IMPACT...CONDITIONS MAY BECOME HAZARDOUS DUE TO A COMBINATION
  OF SNOW...BLOWING SNOW...REDUCED VISIBILITIES AND ICY OR SNOW
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ072-074-076>079-081-083-087-088-094-221830-
/O.NEW.KPUB.WW.Y.0009.160223T0000Z-160223T2100Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-CANON CITY VICINITY/EASTERN FREMONT COUNTY-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...LA VETA PASS...PONCHA PASS...CUCHARA...STONEWALL...
WESTON...COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...WOODLAND PARK...
CANON CITY...PENROSE...WALSENBURG...TRINIDAD...BRANSON...KIM
323 AM MST MON FEB 22 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 2 PM MST TUESDAY.

* LOCATION...THE LOWER ELEVATIONS OF THE WETS...SANGRE DE CRISTO
  RANGE...AND PIKES PEAK REGION...THE WET MOUNTAIN VALLEY AND
  FREMONT COUNTY...THE SPANISH PEAKS REGION AND THE SOUTHERN
  INTERSTATE 25 CORRIDOR.

* CAUSE AND TIMING...A QUICK MOVING PACIFIC STORM SYSTEM WILL 
  MOVE ACROSS THE GREAT BASIN MONDAY AND CONTINUE ACROSS THE 
  ROCKIES MONDAY NIGHT...SPREADING SNOW ACROSS THE AREA THROUGH 
  THE DAY TUESDAY. 

* SNOW ACCUMULATION...4 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS
  OVER THE HIGHER ELEVATIONS.

* WIND...NORTH TO NORTHEAST 15 TO 25 MPH.

* IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF 
  SNOW...BLOWING SNOW...REDUCED VISIBILITIES AND ICY OR SNOW 
  COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ058>063-066>068-221830-
/O.NEW.KPUB.WW.Y.0009.160222T2100Z-160223T2100Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS
323 AM MST MON FEB 22 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW|...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 PM MST TUESDAY.

* LOCATION...THE EASTERN SAN JUANS...LA GARITAS...SAWATCH
  MOUNTAINS...MOSQUITO RANGE...AND LAKE AND CHAFFEE COUNTIES.

* CAUSE AND TIMING...A QUICK MOVING PACIFIC STORM SYSTEM WILL 
  MOVE ACROSS THE GREAT BASIN MONDAY AND CONTINUE ACROSS THE 
  ROCKIES MONDAY NIGHT...SPREADING SNOW ACROSS THE AREA THROUGH 
  THE DAY TUESDAY. 

* SNOW ACCUMULATION...FOR THE UPPER ARKANSAS...4 TO 8 INCHES. FOR
  THE MOUNTAINS...6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS.

* WIND...NORTHWEST 10 TO 20 MPH SHIFTING TO THE NORTHEAST TUESDAY
  MORNING.

* IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF
  SNOW...BLOWING SNOW...REDUCED VISIBILITIES AND ICY OR SNOW
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 21, 10:48 AM MST, 4 hours 21 minutes earlier.

Area forecast discussion, Feb 21, 10:48 AM MST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1048 AM MST SUN FEB 21 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 402 AM MST SUN FEB 21 2016

...COOLER TODAY...

SHORT TERM LOOKS PRETTY QUIET. LIGHT WINDS AND INCREASING
CLOUDS...ALONG WITH H7 TEMPS IN THE MINUS 3-4 RANGE...WILL GIVE
US A RESPITE FROM THE RECENT WARMTH. EXPECT TEMPS IN THE LOWER TO
MID 50S OVER THE PLAINS...AND 30S-40S FOR THE MTS AND HIGH VALLEYS.

WEAK SHORTWAVE NOW MOVING INTO NRN UT WILL PASS THROUGH CO LATE THIS
AFTERNOON AND EVENING. NCEP MODELS CONTINUE TO SHOW SOME SPOTTY
QPF ASSOCIATED WITH THIS SYSTEM...BUT WITH WEAK FORCING DO NOT
EXPECT MUCH IN THE WAY OF ORGANIZED PRECIP. WILL MAINTAIN SILENT
POPS FOR THE PLAINS...AND SOME VERY LOW POPS FOR THE HIGHEST
ELEVATIONS...WHICH COULD SEE SOME BRIEF SHSN OR FLURRIES THROUGH
THE EVENING HOURS. CHANCE OF ANY PRECIP WILL TREND DOWNWARDS AFTER
MIDNIGHT AS THE INITIAL WAVE MOVES INTO KS...BUT COULD STILL SEE SOME
RESIDUAL LOW-MID CLOUD DECKS HANGING AROUND INTO EARLY MON MORNING
AS THE UPSTREAM TROUGH OVER THE PACNW CONTINUES TO ADVANCE INTO THE
NRN AND CENTRAL ROCKIES. SHOULD SEE ENOUGH CLEARING TO ALLOW TEMPS
TO FALL INTO THE MID 20S OVER THE PLAINS AND TEENS FOR THE HIGH
VALLEYS. ROSE

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 402 AM MST SUN FEB 21 2016

...GOOD CHANCE OF PRECIP FOR THE REGION ESPECIALLY FOR THE
MTNS/PLAINS INTERFACE DURING THIS PERIOD...

A RATHER STOUT DISTURBANCE IN THE NORTHWEST FLOW WILL LIKELY BRING A
GOOD CHANCE OF PRECIP TO THE REGION DURING THE MONDAY/TUESDAY TIME
FRAME...WITH THE HEAVIER PRECIP OCCURRING ALONG THE PLAINS/MTNS
INTERFACE (AKA THE GREATER I-25 CORRIDOR REGION). THE REMAINDER OF
THE FORECAST LOOKS PRIMARILY DRY WITH COOLER (BUT STILL ABOVE
SEASONABLE) TEMPERATURES.

MONDAY...

SHORTWAVE IN THE NW FLOW WILL DROP SOUTHEAST TOWARDS COLORADO ON
THIS DAY. CLOUDS WILL QUICKLY INCREASE WITH PRECIP DEVELOPING IN THE
C MTNS BY LATER IN THE MORNING AND EARLY AFTERNOON. AS SYSTEM
CONTINUES TO DROP SOUTHEAST...LOWER LEVEL FLOW TAKES ON A RATHER
FAVORABLE (DEEP) UPSLOPE PATTERN BY LATE MONDAY AND MONDAY
NIGHT...AND EXPECT PRECIP TO BREAK OUT ALONG THE MTNS/PLAINS
INTERFACE BY LATE MONDAY AFTERNOON/EARLY EVENING.

TEMPERATURES ARE GOING TO START OUT QUITE WARM WITH THIS SYSTEM
SO EXPECT ALL PRECIP AT THE LOWER ELEVATIONS WILL START OUT AS
RAIN...BUT WILL GRADUALLY TRANSITION TO SNOW AS MONDAY EVENING
PROGRESSES. GIVEN THE WARM GROUND...THE SNOW WILL LIKELY MELT
SOMEWHAT...SO MY CONFIDENCE ON SPECIFIC ACCUM AMOUNTS ON THE
PLAINS IS RATHER LOW ATTM. FOR NOW...I HAVE GENERALLY 2-4" OF SNOW
BY SUNRISE TUESDAY...AND THIS WILL LIKELY BE ON GRASSY AREAS. IN
THE MTNS...SNOW WILL BE HEAVIER...AND EXPECT TO SEE 4-8"
AMOUNTS...ESPECIALLY IN THE WET MTNS.

TUESDAY...

BEST CHANCE OF PRECIP THIS DAY WILL BE DOWN ALONG THE SPANISH
PEAKS/RATON MESA REGION AS BEST UPSLOPE WILL BE LOCATED OVER THIS
REGION. AN ADDITIONAL 1-3 INCHES WILL BE POSSIBLE OVER THIS
AREA IN THE MORNING. TEMPS REGIONWIDE WILL BE COOLER ON THIS
DAY...ALTHOUGH EXPECT NEARLY ALL OF THE LOWER ELEVATIONS WILL SEE
MAX TEMP REACHING ABOVE FREEZING.

PRECIP SHOULD END FROM NW-SE BY LATER IN THE DAY/EARLY EVENING.

WEDNESDAY INTO THE WEEKEND...

NORTHWEST FLOW WILL CONTINUE THROUGH THE PERIOD WITH THE FLOW
GRADUALLY WEAKENING AS WE MOVE TOWARDS THE WEEKEND. A COUPLE OF WEAK
DISTURBANCES WILL MOVE SOUTHEAST DURING THIS TIME PERIOD...BRINGING
A GENERALLY SLIGHT CHANCE OF PRECIP TO THE C MTN AREA. TEMPS WILL
SLOWLY WARM UP AS WE APPROACH THE WEEKEND.

OVERALL...

CONFIDENCE IN A WET PERIOD OCCURRING DURING THE MONDAY/TUESDAY
TIME FRAME IS HIGH. ALL GUIDANCE/ENSEMBLES ARE IN FAIRLY GOOD
AGREEMENT...WITH THE HIGHEST QPF OCCURRING ALONG THE MTNS/PLAINS
INTERFACE...ESPECIALLY THE WET MTNS/RATON MESA/SPANISH PEAKS
REGION. EXPECT OVERALL QPF ON THE EASTERN PLAINS TO RANGE BETWEEN
0.25 AND 0.50 INCHES. S MTNS SHOULD SEE BETWEEN 0.60 AND 0.80
INCHES. LESSER AMOUNTS WILL OCCUR IN THE C AND SW MTNS.

AS MENTIONED ABOVE...SNOWFALL AMOUNTS ARE GOING TO BE TRICKY DUE TO
MELTING OCCURRING AS THE SNOW FALLS DUE TO THE WARM GROUND.
EXPECT MOST OF THE ACCUMS AT LOWER ELEVATIONS TO OCCUR ON GRASSY
SURFACES. ON THE OTHER HAND...THE HEAVIEST PRECIP WILL LIKELY
OCCUR AT NIGHT (MONDAY NIGHT/EARLY TUE MORNING) AND THIS WILL HELP
WITH SNOWFALL ACCUMS. I DO EXPECT THE COMMUTE INTO WORK TUESDAY
MORNING WILL BE MESSY...ESPECIALLY IN THE GREATER PIKES PEAK
REGION. TRAVEL ALONG I- 25 SOUTH OF PUEBLO TO THE CO/NM BORDER
WILL LIKELY BE MESSY TUESDAY MORNING.

THE S MTNS COULD SEE TOTAL SNOWFALL ACCUMS OF 6-12 INCHES WITH
LOCALLY HIGHER AMOUNTS. \/HODANISH

&&

.AVIATION...
ISSUED AT 1048 AM MST SUN FEB 21 2016

GENERALLY VFR CONDITIONS ARE ANTICIPATED OVER THE KALS...KCOS AND
KPUB TAF SITES DURING THE NEXT 24 HOURS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Feb 21, 6:51 AM MST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
651 AM MST SUN FEB 21 2016

COZ058>089-093>099-221400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
651 AM MST SUN FEB 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE REGION MONDAY AND
TUESDAY. THIS WEATHER SYSTEM WILL BRING A GOOD CHANCE OF SNOW TO
THE REGION...ESPECIALLY MONDAY NIGHT AND TUESDAY. ALTHOUGH ALL
AREAS WILL HAVE A CHANCE OF SOME  ACCUMULATING  SNOW...THE
HEAVIEST SNOW IS EXPECTED TO FALL ON THE EAST SLOPES OF SOUTHERN
MOUNTAINS...AND ALONG THE PALMER DIVIDE AND RATON MESA REGIONS.
THE SNOW WILL BEGIN IN THE MOUNTAINS MONDAY AFTERNOON AND MOVE
ONTO THE PLAINS MONDAY NIGHT. THE PRECIPITATION WILL START OFF AS
RAIN ACROSS THE PLAINS AND THEN CHANGE OVER TO SNOW. SEVERAL
INCHES OF SNOW WILL BE POSSIBLE BY TUESDAY MORNING ACROSS THE
LOWER ELEVATIONS. DUE TO THE WARM GROUND SURFACES...QUITE A BIT OF
MELTING WILL OCCUR REDUCING THE OVERALL SNOWFALL ACCUMULATIONS.

THE MORNING COMMUTE TUESDAY ALONG THE GREATER I-25 CORRIDOR
REGION COULD BE MESSY DUE TO THE SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

44/HODANISH

Nearby

Winter Storm Watches in Colorado, 2016Every winter storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.